I have twice been prescribe Simvastatin with approx eighteen months between each being prescribed.
After having taken these tablets for approx two months I was suddenly afflicted with severe muscle pains in the leg I was was almost immobilised by the pain.
I live on my own and somehow managed to fend for myself over the three months period that it took me to recover.
Later visiting Sainsbury’s I took a cholosterol test there, it was high. I returned to my GP and explained the problem. He did not seem to accept that the muscle pain I had experience was a side effect of simvastatin against my better judgement I was persuaded to resume taking Simvastatin.
Some months later I again suffered a severe muscle attack this even worse than the first time, over the next three month I experienced muscle pain first in the leg an then developing throughout my body.
Finally it cleared. Months later I again sort advice from a new GP on how to reduce my cholosterol level, I was told that there was a new drug available I said I would like to hear about it.
I was then told that she did not think she could prescribe it unless I took another course of Atorvastatin. I said that I could not endure another three months of agony. She has now confirmed that I cannot take the new drug Ezetimibe unless I first take Atorvastatin.
I have read letters from your readers detailing there own experience of muscle pains after taking statins.
Can you help me and your readers to establish the direct connection between muscle pains and taking statins? I am convinced that many people are suffering unnecessarily.
J. A. Martin